Alert archive / California / Wind Advisories in 2018
Wind Advisory 61, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 1, 2018, 2:01 PM PDT. It took effect at Sep 1, 2018, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2018, 2:01 PM PDT (21:01 UTC)
- In effect from
- Sep 1, 2018, 6:00 PM PDT
- Expired
- Sep 2, 2018, 3:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
670 WWUS76 KLOX 012101 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 201 PM PDT Sat Sep 1 2018 CAZ039-020515- /O.NEW.KLOX.WI.Y.0061.180902T0100Z-180902T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 201 PM PDT Sat Sep 1 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 3 AM PDT Sunday. * WINDS...North 20 to 30 mph with gusts to 40 mph will develop early this evening and persist through late tonight. Isolated gusts to 45 mph will be possible. The strongest winds will be below passes and canyons west of Goleta. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the gusty winds include Highway 101 along the south coast and below Gaviota Pass as well as Highway 154 below San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052-020515- /O.NEW.KLOX.WI.Y.0061.180902T0100Z-180902T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 201 PM PDT Sat Sep 1 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 3 AM PDT Sunday. * WINDS...North 20 to 30 mph with gusts to 40 mph will develop early this evening and persist through late tonight. Isolated gusts to 45 mph will be possible. The strongest winds will be through passes and canyons west of Goleta. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the gusty winds include Highway 101 through Gaviota Pass as well as Highway 154 through San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
2 follow-up statements
671 WWUS76 KLOX 020443 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 943 PM PDT Sat Sep 1 2018 CAZ039-021000- /O.CON.KLOX.WI.Y.0061.000000T0000Z-180902T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 943 PM PDT Sat Sep 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...North 20 to 30 mph with gusts between 35 and 45 mph will persist through late tonight. The strongest winds will be below passes and canyons west of Goleta. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the gusty winds include Highway 101 along the south coast and below Gaviota Pass as well as Highway 154 below San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052-021000- /O.CON.KLOX.WI.Y.0061.000000T0000Z-180902T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 943 PM PDT Sat Sep 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...North 20 to 30 mph with gusts to 45 mph will persist through late tonight. The strongest winds will be through passes and canyons west of Goleta. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the gusty winds include Highway 101 through Gaviota Pass as well as Highway 154 through San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
670 WWUS76 KLOX 021002 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 302 AM PDT Sun Sep 2 2018 CAZ039-052-021115- /O.EXP.KLOX.WI.Y.0061.000000T0000Z-180902T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 302 AM PDT Sun Sep 2 2018 ...WIND ADVISORY HAS EXPIRED... There will continue to be isolated gusts to 40 mph between Gaviota and Refugio. However, overall winds have diminished to below advisory thresholds this morning. $$ CK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 1, 1:54 PM PDT, 7 minutes earlier.
Area forecast discussion, Sep 1, 1:54 PM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
154 PM PDT Sat Sep 1 2018
.SYNOPSIS...01/149 PM.
An upper level trough will continue to move through California and
bring night through morning low clouds and fog to the coasts and
some valleys. High temperatures will drop to just below normal
through early next week. High pressure is expected to return later
in the week and return temperatures to around or above normal.
&&
.SHORT TERM (TDY-TUE)...01/146 PM.
The marine layer early this afternoon at LAX was near 2400 ft deep.
All the low clouds from this morning cleared off the coast early
this afternoon except patchy low clouds were noted around Point
Arguello as well as the immediate coast of L.A. County near Long
Beach. Little change can be expected the rest of the afternoon, with
mostly sunny skies in all areas. Gusty NW winds will prevail in the
higher mtns of VTU/L.A. Counties especially along the I-5 corridor,
with gusty SW winds expected in the Antelope Vly by late today as
well. Temps this afternoon will be near normal to slightly above
normal, with the warmest vlys reaching the upper 80s to low 90s
except mid 90s in the Antelope Vly.
A weak but broad upper level trough of low pressure over srn CA
today will linger over the region thru Sun, then push E of the area
Sun night and Mon as upper level ridging starts to build in from the
ern Pac. Another weak upper level trof is then expected to move into
the area from the NW Mon night and Tue.
Onshore flow will increase tonight, with a deeper marine inversion
up to near 3000 feet possible by early Sun over L.A./VTU Counties. A
stronger eddy combined with the deep marine inversion will push low
clouds from the coast to the lower coastal slopes later tonight into
Sun morning, along with the potential for patchy drizzle. The low
clouds will hold off from the SBA S coast until late tonight into
Sun morning due to gusty N canyon winds expected this evening in
this area. Low clouds will spread into the Central Coast and Santa
Ynez Vly tonight as well, with low clouds and fog also possible in
the Salinas River Vly late tonight.
It looks like the marine inversion will lower some Sun night into
Mon morning then change little thru Tue, with varying amounts of
night and morning low clouds and fog expected for the coast and
vlys. Otherwise, mostly clear skies with perhaps a few hi clouds at
times can be expected thru Tue across the forecast area.
One more round of gusty N canyon winds should affect the SBA County
S coast and mtns this evening, mainly W of Goleta. A wind advisory
is in effect for this area tonight until 3 AM. Gusty SW winds will
also prevail across the Antelope Vly thru tonight.
Temps across the region Sun thru Tue are expected to be slightly
below normal for the coast and vlys, and slightly above normal for
interior areas. Highs in the warmest vlys and lower mtns should
reach the mid 80s to low 90s each day, except mid to upper 90s in
the Antelope Vly.
.LONG TERM (WED-SAT)...01/148 PM.
The GFS and EC are in generally good agreement with the synoptic
scale features over the ern PAC into the W Coast for Wed thru Sat.
Weak upper troffiness should linger Wed over srn CA then upr level
ridging should build into the area from off the coast Thu thru Sat,
with H5 heights increasing to 591 to 593 by Fri, then lowering
slightly for Sat.
The marine layer pattern should persist Wed and Thu altho the marine
inversion should lower quite a bit by early Thu. Varying amounts of
night and morning low clouds and fog can be expected for the coast
and adjacent vlys Wed, then the low clouds should be confined to the
coastal plain Wed night and Thu. Offshore trends night and morning
hours, especially to the N, and a lowering marine inversion to less
than 1000 ft deep should keep low clouds off the coast Thu night
thru Sat. Otherwise, mostly clear skies will prevail across the
forecast area thru the extended period.
Temps are expected to turn slightly warmer for Wed and Thu, then
significantly warmer for Fri and Sat as highs reach several degrees
above normal in most areas. Temps in the warmest vlys and lower mtns
should reach the mid 80s to lower 90s Wed and Thu, except mid to
upper 90s in the Antelope Vly, and from the upper 80s to upper
90s for Fri and Sat.
&&
.AVIATION...01/1913Z.
At 1747Z at KLAX, the marine layer was 2700 ft deep. The top of
the inversion was around 3700 feet with a temperature of 21C.
Today is a day of transition as the north gradients relax after
two days of dominance. The result is a strong resurgence of the
marine clouds on the wings of an eddy circulation and a doubling
of the depth of the marine layer in LA county. This will usher in
a few days where the marine layer will assert its dominance,
pushing into all the valleys Sunday morning and beyond. The
ceilings will range from IFR to MVFR on the central coast to MVFR
or better in the south coastal sections. The Antelope Valley will
experience stronger onshore flow and afternoon/evening gusty
winds. There is good confidence in the above scenario.
One additional factor not mentioned in the current suite of TAFs
is the possibility of light drizzle Sunday morning associated with
the deepening marine layer.
KLAX...Good confidence in the 18Z TAF. There is a 30 percent
chance of east winds of 8 knots or greater Sunday morning. There
is a 30 percent chance of ceilings arriving earlier than forecast.
KBUR...Good confidence in the 18Z TAF. There is a 30 percent
chance of the marine clouds arriving plus or minus two or more
hours than the forecasted time.
&&
.MARINE...01/153 PM.
Across the outer waters, low confidence in Small Craft Advisory
(SCA) conds thru late tonight. Zone 673 has gusted into the Gale
category. An SCA will continue in place for zone 673 with mention
of local gusts to 35 kt. After tonight, conditions are then
expected to remain below SCA levels thru Wed.
Across the inner waters north of Pt Sal, moderate to high
confidence in SCA level winds this afternoon thru late tonight.
There is a 20-30% chance that conds will remain below SCA levels.
SCA conds are not expected Sun thru Wed.
For the SBA Channel, moderate confidence in SCA conds across
western portions this afternoon thru late tonight. There is a
30-40% chance that conds will remain below SCA thresholds. SCA
conds are not expected Sun thru Wed.
In the southern inner waters, SCA conds are not expected thru Wed.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 PM this evening to 3 AM PDT
Sunday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 645-650-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Sunday for zone
670. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Sirard
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:42 AM PDT | Wind Advisory | LOX | 2 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.